MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112720
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Seroma (2069)
Date of Event 04/18/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard flat mesh (device 4).Additional supplemental emdrs were submitted to represent the kugel hernia patch (device 1), perfix plug (device 3).Note, the manufacturing date (15-dec-2013) is considered to be a best estimate.Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2009: patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of kugel hernia patch (device 1).(notes: no op notes were provided).(b)(6) 2014: patient was diagnosed with bilateral inguinal hernias and left flank abdominal wall hernia thereby underwent open repair for right inguinal hernia with the implant of perfix plug (device 2) and left inguinal hernia with perfix plug (device 3), bard flat mesh (device 4) and left flank or abdominal wall hernia with ventralex mesh (device 5).Per op notes, "an incision to the right inguinal ligament, a perfix plug (device 2) was placed using sutures.Attention to the left side, a perfix plug (device 3) and a bard flat mesh (device 4) were placed.Then an incision to the left flank or abdominal wall hernia, a ventralex mesh (device 5) was placed using sutures." (b)(6) 2014: patient was diagnosed with left groin hematoma, thereby underwent left groin wound exploration and evacuation of hematoma.Per op notes, "found a small sized seroma in the left inguinal region that was aspirated.Patient developed swelling and pain involving the left groin region.A hematoma was identified and was evacuated.".

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24951134
Report Number1213643-2026-00547
Device Sequence Number10105957
Product Code FTL
UDI-Device Identifier00801741016561
UDI-Public(01)00801741016561(17)181228(10)HUXL0216
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2018
Device Catalogue Number0112720
Device Lot NumberHUXL0216
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale